Alert archive / Oklahoma / Red Flag Warnings in 2016
Red Flag Warning 6, NWS Tulsa, OK
NWS Tulsa, OK issued this red flag warning at Feb 17, 2016, 2:33 PM CST for 22 counties in Oklahoma; 4 counties in Arkansas. It took effect at Feb 18, 2016, 11:00 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 17, 2016, 2:33 PM CST (20:33 UTC)
- In effect from
- Feb 18, 2016, 11:00 AM CST
- Expired
- Feb 18, 2016, 7:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Tulsa, OK
All 26 counties
Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Choctaw County, OK, Craig County, OK, Creek County, OK, Delaware County, OK, Haskell County, OK, Latimer County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Pittsburg County, OK, Pushmataha County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 42 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.6 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1146 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
352 WWUS84 KTSA 172033 RFWTSA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 233 PM CST WED FEB 17 2016 ...CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST ACROSS MUCH OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS ON THURSDAY... .STRONG AND GUSTY SOUTH TO SOUTHWEST WINDS WILL COMBINE WITH LOW RELATIVE HUMIDITY AND PLENTIFUL FUELS TO CREATE CONDITIONS CONDUCIVE TO RAPID FIRE GROWTH AND SPREAD. ARZ001-002-010-011-019-020-029-OKZ054>070-072-074-076-181100- /O.UPG.KTSA.FW.A.0004.160218T1700Z-160219T0100Z/ /O.NEW.KTSA.FW.W.0006.160218T1700Z-160219T0100Z/ BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN- OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE-TULSA-ROGERS-MAYES- DELAWARE-CREEK-OKFUSKEE-OKMULGEE-WAGONER-CHEROKEE-ADAIR-MUSKOGEE- SEQUOYAH-HASKELL-LE FLORE- 233 PM CST WED FEB 17 2016 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM CST THURSDAY FOR VERY DRY AND WINDY CONDITIONS FOR NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 7 PM CST THURSDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. SOUTH TO SOUTHWEST WINDS WILL GUST IN THE 40 TO 50 MPH RANGE ACROSS NORTHEAST OKLAHOMA...AND IN THE 20 TO 35 MPH RANGE ACROSS SOUTHEAST OKLAHOMA AND WESTERN ARKANSAS. THE COMBINATION OF THE WINDS...LOW RELATIVE HUMIDITIES NEAR 30 PERCENT AND PLENTIFUL FUELS FOR BURNING WILL YIELD CONDITIONS CONDUCIVE TO THE RAPID GROWTH AND SPREAD OF WILDFIRES. * AFFECTED AREA...IN ARKANSAS...BENTON...CARROLL...WASHINGTON... MADISON...CRAWFORD...FRANKLIN...AND SEBASTIAN COUNTIES. IN OKLAHOMA...OSAGE...WASHINGTON...NOWATA...CRAIG...OTTAWA... PAWNEE...TULSA...ROGERS...MAYES...DELAWARE...CREEK... OKFUSKEE...OKMULGEE...WAGONER...CHEROKEE...ADAIR...MUSKOGEE... SEQUOYAH...HASKELL...AND LE FLORE COUNTIES. * WIND...SOUTH TO SOUTHWESTERLY WINDS GUSTING 25 TO AROUND 45 MPH. * HUMIDITY...AFTERNOON MINIMUM HUMIDITY LEVELS NEAR 30 PERCENT * TEMPERATURE...HIGH TEMPERATURES IN THE LOW TO UPPER 70S. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PRECAUTIONARY/PREPAREDNESS ACTIONS... * A RED FLAG WARNING MEANS THAT A DANGEROUS COMBINATION OF WEATHER CONDITIONS AND DRY VEGETATION IS EXPECTED WITHIN 24 HOURS...FAVORING RAPID GROWTH AND SPREAD OF ANY WILDFIRES. THE PRIMARY WEATHER FACTORS INCLUDE STRONGER WINDS...LOWER HUMIDITIES...AND WARMER TEMPERATURES. && $$ OKZ049-053-181100- /O.EXA.KTSA.FW.A.0004.160218T1700Z-160219T0100Z/ PUSHMATAHA-CHOCTAW- 233 PM CST WED FEB 17 2016 ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR VERY DRY AND WINDY CONDITIONS FOR SOUTHEAST OKLAHOMA... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING. * AFFECTED AREA...IN OKLAHOMA...PUSHMATAHA...AND CHOCTAW COUNTIES. * WIND...SOUTH TO SOUTHWESTERLY WINDS GUSTING 25 TO AROUND 35 MPH. * HUMIDITY...AFTERNOON MINIMUM HUMIDITY LEVELS NEAR 30 PERCENT * TEMPERATURE...HIGH TEMPERATURES IN THE LOW TO UPPER 70S. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A FIRE WEATHER WATCH MEANS THAT NEAR CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LATER FORECASTS SHOULD BE MONITORED FOR UPDATED FIRE WEATHER CONDITIONS. && $$ OKZ071-073-075-181100- /O.CON.KTSA.FW.A.0004.160218T1700Z-160219T0100Z/ MCINTOSH-PITTSBURG-LATIMER- 233 PM CST WED FEB 17 2016 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR VERY DRY AND WINDY CONDITIONS FOR SOUTHEAST OKLAHOMA... * AFFECTED AREA...IN OKLAHOMA...MCINTOSH...PITTSBURG...AND LATIMER COUNTIES. * WIND...SOUTH TO SOUTHWESTERLY WINDS GUSTING 25 TO AROUND 40 MPH. * HUMIDITY...AFTERNOON MINIMUM HUMIDITY LEVELS NEAR 30 PERCENT * TEMPERATURE...HIGH TEMPERATURES IN THE LOW TO UPPER 70S. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LATER FORECASTS SHOULD BE MONITORED FOR UPDATED FIRE WEATHER CONDITIONS. && $$ LACY
4 follow-up statements
148 WWUS84 KTSA 180916 RFWTSA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 316 AM CST THU FEB 18 2016 ...CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST ACROSS MUCH OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS TODAY... .STRONG AND GUSTY SOUTH TO SOUTHWEST WINDS WILL COMBINE WITH LOW RELATIVE HUMIDITY AND PLENTIFUL FUELS TO CREATE CONDITIONS CONDUCIVE TO RAPID FIRE GROWTH AND SPREAD. OKZ049-053-071-073-075-190100- /O.UPG.KTSA.FW.A.0004.160218T1700Z-160219T0100Z/ /O.EXA.KTSA.FW.W.0006.160218T1700Z-160219T0100Z/ PUSHMATAHA-CHOCTAW-MCINTOSH-PITTSBURG-LATIMER- 316 AM CST THU FEB 18 2016 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CST THIS EVENING FOR VERY DRY AND WINDY CONDITIONS FOR NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CST THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. SOUTH TO SOUTHWEST WINDS WILL GUST IN THE 40 TO 50 MPH RANGE ACROSS NORTHEAST OKLAHOMA...AND IN THE 20 TO 35 MPH RANGE ACROSS SOUTHEAST OKLAHOMA AND WESTERN ARKANSAS. THE COMBINATION OF THE WINDS...LOW RELATIVE HUMIDITIES NEAR 30 PERCENT AND PLENTIFUL FUELS FOR BURNING WILL YIELD CONDITIONS CONDUCIVE TO THE RAPID GROWTH AND SPREAD OF WILDFIRES. * AFFECTED AREA...IN OKLAHOMA...PUSHMATAHA...AND CHOCTAW COUNTIES. * WIND...SOUTH TO SOUTHWESTERLY WINDS GUSTING 25 TO AROUND 35 MPH. * HUMIDITY...AFTERNOON MINIMUM HUMIDITY LEVELS NEAR 30 PERCENT * TEMPERATURE...HIGH TEMPERATURES IN THE LOW TO UPPER 70S. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A RED FLAG WARNING MEANS THAT A DANGEROUS COMBINATION OF WEATHER CONDITIONS AND DRY VEGETATION IS EXPECTED WITHIN 24 HOURS...FAVORING RAPID GROWTH AND SPREAD OF ANY WILDFIRES. THE PRIMARY WEATHER FACTORS INCLUDE STRONGER WINDS...LOWER HUMIDITIES...AND WARMER TEMPERATURES. && $$ ARZ001-002-010-011-019-020-029-OKZ054>070-072-074-076-190100- /O.CON.KTSA.FW.W.0006.160218T1700Z-160219T0100Z/ BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN- OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE-TULSA-ROGERS-MAYES- DELAWARE-CREEK-OKFUSKEE-OKMULGEE-WAGONER-CHEROKEE-ADAIR-MUSKOGEE- SEQUOYAH-HASKELL-LE FLORE- 316 AM CST THU FEB 18 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CST THIS EVENING FOR VERY DRY AND WINDY CONDITIONS FOR NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS... SOUTH TO SOUTHWEST WINDS WILL GUST IN THE 40 TO 50 MPH RANGE ACROSS NORTHEAST OKLAHOMA...AND IN THE 20 TO 35 MPH RANGE ACROSS SOUTHEAST OKLAHOMA AND WESTERN ARKANSAS. THE COMBINATION OF THE WINDS...LOW RELATIVE HUMIDITIES NEAR 30 PERCENT AND PLENTIFUL FUELS FOR BURNING WILL YIELD CONDITIONS CONDUCIVE TO THE RAPID GROWTH AND SPREAD OF WILDFIRES. * AFFECTED AREA...IN ARKANSAS...BENTON...CARROLL...WASHINGTON... MADISON...CRAWFORD...FRANKLIN...AND SEBASTIAN COUNTIES. IN OKLAHOMA...OSAGE...WASHINGTON...NOWATA...CRAIG...OTTAWA... PAWNEE...TULSA...ROGERS...MAYES...DELAWARE...CREEK... OKFUSKEE...OKMULGEE...WAGONER...CHEROKEE...ADAIR...MUSKOGEE... SEQUOYAH...HASKELL...AND LE FLORE COUNTIES. * WIND...SOUTH TO SOUTHWESTERLY WINDS GUSTING 25 TO AROUND 45 MPH..WITH LOCALLY HIGHER GUSTS. * HUMIDITY...AFTERNOON MINIMUM HUMIDITY LEVELS IN THE MID 20 TO AROUND 30 PERCENT * TEMPERATURE...HIGH TEMPERATURES IN THE LOW TO UPPER 70S. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PRECAUTIONARY/PREPAREDNESS ACTIONS... * A RED FLAG WARNING MEANS THAT A DANGEROUS COMBINATION OF WEATHER CONDITIONS AND DRY VEGETATION IS EXPECTED WITHIN 24 HOURS...FAVORING RAPID GROWTH AND SPREAD OF ANY WILDFIRES. THE PRIMARY WEATHER FACTORS INCLUDE STRONGER WINDS...LOWER HUMIDITIES...AND WARMER TEMPERATURES. && $$
452 WWUS84 KTSA 181715 RFWTSA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 1115 AM CST THU FEB 18 2016 ...CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST ACROSS MUCH OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS THE REST OF TODAY... .STRONG AND GUSTY SOUTH TO SOUTHWEST WINDS WILL COMBINE WITH LOW RELATIVE HUMIDITY. COMBINED WITH PLENTIFUL FUELS...THESE CONDITIONS WILL RESULT IN CONDITIONS CONDUCIVE TO EXTREME RAPID FIRE GROWTH AND SPREAD. ARZ001-002-010-011-019-020-029-OKZ049-053>076-190100- /O.CON.KTSA.FW.W.0006.000000T0000Z-160219T0100Z/ BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN- PUSHMATAHA-CHOCTAW-OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE- TULSA-ROGERS-MAYES-DELAWARE-CREEK-OKFUSKEE-OKMULGEE-WAGONER- CHEROKEE-ADAIR-MUSKOGEE-MCINTOSH-SEQUOYAH-PITTSBURG-HASKELL- LATIMER-LE FLORE- 1115 AM CST THU FEB 18 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING FOR VERY DRY AND WINDY CONDITIONS FOR ALL OF EASTERN OKLAHOMA...WEST CENTRAL AND NORTHWEST ARKANSAS... * AFFECTED AREA...IN ARKANSAS...BENTON...CARROLL...WASHINGTON... MADISON...CRAWFORD...FRANKLIN...AND SEBASTIAN COUNTIES. IN OKLAHOMA...PUSHMATAHA...CHOCTAW...OSAGE...WASHINGTON... NOWATA...CRAIG...OTTAWA...PAWNEE...TULSA...ROGERS...MAYES... DELAWARE...CREEK...OKFUSKEE...OKMULGEE...WAGONER...CHEROKEE... ADAIR...MUSKOGEE...MCINTOSH...SEQUOYAH...PITTSBURG... HASKELL...LATIMER...AND LE FLORE COUNTIES. * WIND...SOUTH TO SOUTHWESTERLY WINDS GUSTING BETWEEN 40 AND 50 MPH..WITH LOCALLY HIGHER GUSTS POSSIBLE...ESPECIALLY WEST OF HIGHWAY 75. * HUMIDITY...MINIMUM HUMIDITY LEVELS IN THE 20 TO 30 PERCENT RANGE. * TEMPERATURE...HIGH TEMPERATURES IN THE LOWER TO UPPER 70S. * IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD VERY RAPIDLY... AND ATTEMPTS AT MAINTAINING CONTROL WILL BE EXTREMELY DIFFICULT WITH THE CONDITIONS IN PLACE. OUTDOOR BURNING SHOULD BE AVOIDED. * A RED FLAG WARNING MEANS THAT A DANGEROUS COMBINATION OF WEATHER CONDITIONS AND DRY VEGETATION IS EXPECTED WITHIN 24 HOURS...FAVORING RAPID GROWTH AND SPREAD OF ANY WILDFIRES. THE PRIMARY WEATHER FACTORS INCLUDE STRONGER WINDS...LOWER HUMIDITIES...AND WARMER TEMPERATURES. && $$
838 WWUS84 KTSA 182115 RFWTSA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 315 PM CST THU FEB 18 2016 ...CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS FOR THE REMAINDER OF THIS AFTERNOON... .STRONG AND GUSTY SOUTH TO SOUTHWEST WINDS WILL COMBINE WITH LOW RELATIVE HUMIDITY VALUES RESULTING IN CONDITIONS CONDUCIVE TO EXTREME RAPID FIRE GROWTH AND SPREAD. ARZ001-002-010-011-019-020-029-OKZ049-053>076-190100- /O.CON.KTSA.FW.W.0006.000000T0000Z-160219T0100Z/ BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN- PUSHMATAHA-CHOCTAW-OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE- TULSA-ROGERS-MAYES-DELAWARE-CREEK-OKFUSKEE-OKMULGEE-WAGONER- CHEROKEE-ADAIR-MUSKOGEE-MCINTOSH-SEQUOYAH-PITTSBURG-HASKELL- LATIMER-LE FLORE- 315 PM CST THU FEB 18 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING FOR VERY DRY AND WINDY CONDITIONS FOR ALL OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS... * AFFECTED AREA...IN ARKANSAS...BENTON...CARROLL...WASHINGTON... MADISON...CRAWFORD...FRANKLIN...AND SEBASTIAN COUNTIES. IN OKLAHOMA...PUSHMATAHA...CHOCTAW...OSAGE...WASHINGTON... NOWATA...CRAIG...OTTAWA...PAWNEE...TULSA...ROGERS...MAYES... DELAWARE...CREEK...OKFUSKEE...OKMULGEE...WAGONER...CHEROKEE... ADAIR...MUSKOGEE...MCINTOSH...SEQUOYAH...PITTSBURG... HASKELL...LATIMER...AND LE FLORE COUNTIES. * WIND...SOUTH TO SOUTHWESTERLY WINDS GUSTING BETWEEN 40 AND 50 MPH WILL CONTINUE ACROSS NORTHEAST OKLAHOMA WITH 30 TO 40 MPH ACROSS PORTIONS OF SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. WINDS WILL LIKELY REMAIN GUSTY OVERNIGHT AT 20 TO 30 MPH... ESPECIALLY ACROSS NORTHEAST OKLAHOMA. * HUMIDITY...MINIMUM HUMIDITY LEVELS WILL RANGE FROM 30 PERCENT ACROSS EASTERN OKLAHOMA TO THE UPPER TEENS ACROSS NORTHWEST ARKANSAS FOR THE REMAINDER OF THE AFTERNOON HOURS. LOW LEVEL MOISTURE WILL BEGIN TO LIFT NORTH INTO THE AREA THIS EVENING WITH RELATIVE HUMIDITY VALUES SLOWLY INCREASING. * TEMPERATURE...HIGH TEMPERATURES IN THE 70S TO AROUND 80. * IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD VERY RAPIDLY... AND ATTEMPTS AT MAINTAINING CONTROL WILL BE EXTREMELY DIFFICULT WITH THE CONDITIONS IN PLACE. OUTDOOR BURNING SHOULD BE AVOIDED. * A RED FLAG WARNING MEANS THAT A DANGEROUS COMBINATION OF WEATHER CONDITIONS AND DRY VEGETATION IS EXPECTED WITHIN 24 HOURS...FAVORING RAPID GROWTH AND SPREAD OF ANY WILDFIRES. THE PRIMARY WEATHER FACTORS INCLUDE STRONGER WINDS...LOWER HUMIDITIES...AND WARMER TEMPERATURES. && $$
120 WWUS84 KTSA 190110 RFWTSA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 710 PM CST THU FEB 18 2016 ARZ001-002-010-011-019-020-029-OKZ049-053>076-190215- /O.EXP.KTSA.FW.W.0006.000000T0000Z-160219T0100Z/ BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN- PUSHMATAHA-CHOCTAW-OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE- TULSA-ROGERS-MAYES-DELAWARE-CREEK-OKFUSKEE-OKMULGEE-WAGONER- CHEROKEE-ADAIR-MUSKOGEE-MCINTOSH-SEQUOYAH-PITTSBURG-HASKELL- LATIMER-LE FLORE- 710 PM CST THU FEB 18 2016 ...RED FLAG WARNING HAS EXPIRED... NUMEROUS WILDFIRES CONTINUE THIS EVENING ACROSS EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS. SOUTH WINDS GUSTING 25 TO 35 MPH WILL CONTINUE TO INFLUENCE THESE FIRES THROUGH THE OVERNIGHT HOURS...HOWEVER TEMPERATURES WILL SLOWLY COOL AND HUMIDITY LEVELS WILL CONTINUE TO RISE. FIRE WEATHER CONDITIONS ARE EXPECTED TO BE NO WORSE THAN THEY CURRENTLY ARE...WITH GRADUAL IMPROVEMENT OVERNIGHT. ANY FIRES THAT DO MAINTAIN THROUGH THE OVERNIGHT HOURS ARE LIKELY TO EXPERIENCE AN UPTICK IN ACTIVITY ON FRIDAY AS HUMIDITIES QUICKLY FALL BY FRIDAY AFTERNOON. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this red flag warning went out at Feb 17, 11:20 AM CST, 3 hours 13 minutes earlier.
Area forecast discussion, Feb 17, 11:20 AM CST, 3 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE Tulsa OK 1120 AM CST WED FEB 17 2016 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Southerly surface winds will be on the increase from west to east at all sites during the diurnal portions of the TAF period. A few surface gusts to 20kts possible this afternoon at the ERN OK sites. After 15z tomorrow...surface gusts of 20-25 kts will become common at most sites. Otherwise...VFR conditions will prevail through the period at all TAF sites. && .PREV DISCUSSION... /ISSUED 1023 AM CST WED FEB 17 2016/ DISCUSSION... High pressure to the east and developing low pressure west will result in a tightening pressure gradient today. Southerly winds will be on the increase...with the strongest winds expected across parts of northeast Oklahoma...mainly to the west of highway 69. Fire danger will be highest in those areas...and impacts are addressed by the fire danger statement issued with the previous package. Have upped the wind gusts a little across northeast Oklahoma for the remainder of the day...and at this time is the only notable update element. Warmer...and windy conditions will overspread the region tomorrow...likely resulting in a critical fire danger day across most of the area. A fire weather watch highlighting potential impacts for tomorrow was issued with the previous package. Fire danger will be tempered some by the weekend as winds relax some and moisture increases ahead of the next system. Updated ZFP/PFM/AFM out shortly. TSA Watches/Warnings/Advisories... OK...AR...&& SHORT TERM...23 && .TSA Watches/Warnings/Advisories... OK...AR...&& AVIATION...23
Hazardous weather outlook, Feb 17, 12:45 PM CST, 1 hour 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1245 PM CST WED FEB 17 2016 ARZ001-002-010-011-019-020-029-OKZ049-053>076-181115- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1245 PM CST WED FEB 17 2016 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. FIRE WEATHER DANGER. RISK...LIMITED. AREA...MAINLY EASTERN OKLAHOMA...WEST OF HIGHWAY 69. ONSET...THIS AFTERNOON. DISCUSSION... WARMER TEMPERATURES...RELATIVE HUMIDITY VALUES LESS THAN 30 PERCENT AND INCREASING SOUTHERLY WINDS WILL RESULT IN A LIMITED FIRE DANGER THREAT ACROSS MUCH OF EASTERN OKLAHOMA THIS AFTERNOON. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY...VERY HIGH FIRE WEATHER POTENTIAL...HIGH WIND POTENTIAL. FRIDAY...HIGH WIND POTENTIAL. SATURDAY AND SUNDAY...THUNDERSTORM POTENTIAL. MONDAY AND TUESDAY...NO HAZARDS. EXTENDED DISCUSSION... CONTINUED WARM AND BREEZY WEATHER WILL RESULT IN VERY DANGEROUS FIRE WEATHER CONDITIONS INTO THE WEEKEND....ESPECIALLY ON THURSDAY WHERE A FIRE WEATHER WATCH HAS BEEN ISSUED. HIGH TEMPERATURES WELL INTO THE 70S...ALONG WITH GUSTY SOUTH TO SOUTHWEST WINDS WILL LIKELY RESULT IN THE HIGHEST FIRE DANGER OF THE NEXT SEVERAL DAYS. A COLD FRONT WILL MOVE INTO THE AREA THIS WEEKEND WITH SHOWER AND THUNDERSTORM CHANCES INCREASING BY SUNDAY. INCREASED MOISTURE AHEAD OF THE BOUNDARY AND LESS WIND BY THIS WEEKEND WILL LESSEN THE FIRE DANGER. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 17, 3:14 AM CST | Fire Weather Watch | TSA | Adair, Cherokee, Choctaw, Craig, Creek, Delaware and 16 more | 24 hr |
| Feb 17, 1:55 PM CST | Wind Advisory | TSA | Adair, Cherokee, Craig, Creek, Delaware, McIntosh and 11 more | 29 hr |
Nearby
Red Flag Warnings in Oklahoma, 2016Red Flag Warnings in Arkansas, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.